MAUDE Adverse Event Report: APPLIED MEDICAL CTF35, 11X100 KII FIOS Z-THREAD DP 10/BX; GCJ

APPLIED MEDICAL CTF35, 11X100 KII FIOS Z-THREAD DP 10/BX; GCJ
Model Number CTF35
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Lap.Tapp (hernia repair) - "a piece of the seal fell into the situs after atraumatic insertion of the divices.The piece of the seal, could be retrieved." patient status - "ok".
 
Additional Manufacturer Narrative
Additional information was requested from the customer and provided.Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering removed the seal and noted no damage to the duckbill, however, when the duckbill was removed the septum was found to be torn and missing a portion.The missing portion of the rubber was returned and matches where the hole in the septum is located.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.All seals are thoroughly inspected and tested 100% for leakage during the manufacturing process.The damage to the septum appears to have been caused by an instrument.There is always a potential to tear or dislodge the internal seal components with multiple passes of instruments, especially with sharp or angular devices.The instructions for use (ifu) warns that "extra care should be used when inserting angular and asymmetrical instruments.All instruments should be centered axially when inserted through the seal to prevent tearing." engineering is currently researching possible device enhancements intended to further minimize the potential for this type of incident to occur.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
CTF35, 11X100 KII FIOS Z-THREAD DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5665566
Report Number2027111-2016-00392
Device Sequence Number13497714
Product Code GCJ
UDI-Device Identifier00607915129880
UDI-Public(01)00607915129880(17)190131(30)01(10)1264292
Combination Product (Y/N)N
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2019
Device Model NumberCTF35
Device Catalogue Number101299701
Device Lot Number1264292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1